MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMBINATION BENDING/CUTTING PLIERS F/1.0MM - 2.0MM PLATES; PLIERS,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMBINATION BENDING/CUTTING PLIERS F/1.0MM - 2.0MM PLATES; PLIERS,SURGICAL
Model Number 391.965
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes sales consultant.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the combination bending/cutting pliers prong that pushes against both grip handles is snapped off.This was not used during the case but just recognized during pre-op.There was no patient involvement.This report is for one (1) combination bending/cutting pliers f/1.0 mm - 2.0 mm plates.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 391.965; lot: a7ma08; manufacturing site: tuttlingen; release to warehouse date: week 08, 2003.A review of the device history records is not possible; the device history record (dhr) is no longer available due to the age of the instrument (over 16 years old).Service & repair evaluation: the customer reported the combination bending/cutting pliers prong that pushes against both grip handles is snapped off.The repair technician reported the compression spring is broken and missing parts.Damaged component is the reason for repair.The cause of the issue is unknown.The following parts were replaced: spring screw, compression spring with roller and combination bending/ cutting.The item was repaired per the inspection sheet, passed synthes final inspection, and will be returned to the customer upon completion of the service and repair process.The evaluation was confirmed.The device was deemed serviceable and will be returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: it was noted the synthes lot number is 4562685 and the supplier lot number is a7ma08.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMBINATION BENDING/CUTTING PLIERS F/1.0MM - 2.0MM PLATES
Common Device Name
PLIERS,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8800037
Report Number2939274-2019-59245
Device Sequence Number3294783
Product Code HTC
UDI-Device Identifier10887587041032
UDI-Public(01)10887587041032
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.965
Device Catalogue Number391.965
Device Lot Number4562685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer07/26/2019
08/21/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/16/2019
08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1